Bloodpressure tabs and compartment yndrome

My GP started me on a trial of a thiazide diuretic for slightly raised BP (long story)about a month ago. During this time I have developed what my physio thinks may be compartment syndrome in both anterior compartments in my lower legs. Is this coincidence? I notice one of the side effects listed is muscle cramps/weakness. Common sense tells me it's two different things, but now I can't run and as some of you know running is a major de-stressor for me (lifts mood, time away from autistic son, helping with recent bereavement etc) I am sooooo fed up! I have also had to start taking norithesterone too. I seem to have gone from feeling healthy-no meds to feeling shite-loads of meds in about 2 months! Any suggestions?

Comments

  • HELP!!!!
  • Could be related, could be co-incidence. Can't be more helpful that that. Sorry :o(

    Might be worth a trial of stopping the blood pressure tablet to see what happens.
  • Thank you. I'm back to see my GP at the beginning of Jan so I'll discuss it then.
    Is a thiazide diuretic a reasonable first line? Or is there anything less likely to interfere with my running
  • A thiazide diuretic is the standard first-line treatment for most people, Jingli. They're well-established, effective, and relatively user-friendly, but sometimes people can get idiosyncratic side-effects from any medication. I wouldn't expect it to interfere with your running, unlike some other blood pressure medications, particularly beta-blockers and moxonidine.

    Hope your physio has sorted you out before then :o)
  • Thanks Vrap, that makes me feel much better and more confident about the meds. It's amazing how it makes me panic if I think anything is going to interfere seriously with my running. Physio has suggested swimming / walking in the meantime as long as no symptoms in my legs, so I shan't be completely idle!!
Sign In or Register to comment.